Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 68, NWS Birmingham, AL

June 26, 2016Barbour County, Russell County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 26, 2016, 3:38 PM CDT for Barbour County, Russell County, Alabama. It was in force for 22 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2016, 3:38 PM CDT (20:38 UTC)
Expired
Jun 26, 2016, 4:00 PM CDT
In force
22 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Barbour County, AL, Russell County, AL

The radar

The Maxwell AFB radar (KMXX), 63 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 3:42 PM CDTTSTM WND DMG3 Ese Seale, ALTREES WERE BLOWN DOWN NEAR THE INTERSECTION OF OSWICHEE ROAD AND GREENBURT ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 399 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
399 J/kg
Mixed-layer CIN
-211 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

244 
WUUS54 KBMX 262038
SVRBMX
ALC005-113-262100-
/O.NEW.KBMX.SV.W.0068.160626T2038Z-160626T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
338 PM CDT SUN JUN 26 2016

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN RUSSELL COUNTY IN SOUTHEASTERN ALABAMA...
  NORTHEASTERN BARBOUR COUNTY IN SOUTHEASTERN ALABAMA...

* UNTIL 400 PM CDT

* AT 337 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SEALE...OR
  12 MILES EAST OF HURTSBORO...MOVING SOUTHWEST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HURTSBORO...SEALE...SPRING HILL...RUTHERFORD AND HATCHECHUBBE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3216 8505 3204 8532 3221 8543 3228 8543
      3237 8518
TIME...MOT...LOC 2037Z 063DEG 12KT 3228 8521 

HAIL...<.75IN
WIND...60MPH
 
$$

05
1 follow-up statement
214 
WWUS54 KBMX 262100
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
400 PM CDT SUN JUN 26 2016

ALC005-113-262110-
/O.EXP.KBMX.SV.W.0068.000000T0000Z-160626T2100Z/
RUSSELL AL-BARBOUR AL-
400 PM CDT SUN JUN 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RUSSELL AND
NORTHEASTERN BARBOUR COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
BIRMINGHAM.

LAT...LON 3216 8505 3204 8532 3221 8543 3228 8543
      3237 8518
TIME...MOT...LOC 2057Z 063DEG 12KT 3228 8521 

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:39 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jun 26, 12:39 PM CDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1239 PM CDT SUN JUN 26 2016

.UPDATE...
For 18Z Aviation and today's adjustments.

&&

.DISCUSSION...

Scattered showers and thunderstorms developing across the east and
west with mostly sunny conditions along the I-65 corridor. The
differential heating zone in the middle could be an area of focus
for additional thunderstorms this afternoon. Regardless of where
you are in the CWA, keep an umbrella handy with scattered
coverage expected. Additionally, the heat advisory was expanded to
include the 65 corridor and southeastward to catch the Troy and
Eufaula areas which are already above the 100 degree HI mark.

88

&&

.AVIATION...
18Z TAF Discussion.

Scattered showers and thunderstorms developing across the area.
Some already close to area airports. Activity should die off
around sunset. Winds very light today except in thunderstorms.
Ceilings consistent with summer time convection.

88

&&

.FIRE WEATHER...

Fairly typical summer weather expected again today with hotter
than normal temperatures. Rain chances will increase
Monday/Tuesday as a frontal boundary slides southward across the
forecast area. Some isolated-scattered convection will remain
possible across the southeast Wednesday/Thursday, with drier and
less humid conditions expected across the north. No weather-
related fire weather concerns are expected at this time.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 9 PM CDT this evening For the following
counties: Autauga...Barbour...Bibb...Bullock...Chilton...
Dallas...Fayette...Greene...Hale...Jefferson...Lamar...Lowndes...
Marengo...Marion...Montgomery...Perry...Pickens...Pike...
Shelby...Sumter...Tuscaloosa...Walker...Winston.

&&
Hazardous weather outlook, Jun 26, 4:27 AM CDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
427 AM CDT SUN JUN 26 2016

ALZ011>015-017>050-271230-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
427 AM CDT SUN JUN 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

HEAT INDEX VALUES WILL APPROACH 105 DEGREES THIS AFTERNOON ACROSS
AREAS WEST OF I-65.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING. A FEW STORMS COULD BECOME STRONG TO SEVERE, ESPECIALLY
ACROSS EAST ALABAMA, FROM 2 PM THROUGH 9 PM. THE MAIN THREAT WILL
BE WIND GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 26, 1:47 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
147 PM CDT SUN JUN 26 2016

ALZ013-015-261915-
WALKER AL-FAYETTE AL-
147 PM CDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FAYETTE AND
NORTHWESTERN WALKER COUNTIES UNTIL 215 PM CDT...

AT 146 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JASPER...AND WAS DRIFTING SLOWLY TOWARD THE SOUTH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3371 8760 3392 8756 3392 8736 3368 8730
TIME...MOT...LOC 1846Z 240DEG 49KT 3388 8737
Special weather statement, Jun 26, 2:18 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
218 PM CDT SUN JUN 26 2016

ALZ011-013>015-261945-
WALKER AL-MARION AL-WINSTON AL-FAYETTE AL-
218 PM CDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WINSTON...CENTRAL
FAYETTE...SOUTHEASTERN MARION AND NORTHWESTERN WALKER COUNTIES UNTIL
245 PM CDT...

AT 217 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS NEAR KANSAS...OR NEAR CARBON HILL...MOVING SOUTHEAST
AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3368 8773 3408 8772 3406 8725 3366 8727
TIME...MOT...LOC 1917Z 323DEG 8KT 3394 8757
Special weather statement, Jun 26, 2:36 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
236 PM CDT SUN JUN 26 2016

ALZ030-031-262000-
GREENE AL-SUMTER AL-
236 PM CDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUMTER AND SOUTHWESTERN
GREENE COUNTIES UNTIL 300 PM CDT...

AT 235 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EPES...OR NEAR LIVINGSTON...MOVING SOUTHWEST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3278 8823 3278 8794 3251 8795 3249 8836
TIME...MOT...LOC 1935Z 023DEG 18KT 3267 8811
Special weather statement, Jun 26, 3:17 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
317 PM CDT SUN JUN 26 2016

ALZ044>046-049-262045-
MACON AL-BULLOCK AL-MONTGOMERY AL-PIKE AL-
317 PM CDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MACON...WESTERN
PIKE...BULLOCK AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 345 PM
CDT...

AT 316 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR UNION SPRINGS TO NEAR PETREY. THESE
STORMS WERE NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  UNION SPRINGS AND GOSHEN AROUND 345 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SEDGEFIELD...HIGH
RIDGE...FORT DAVIS...SANDFIELD...ORION...CHINA
GROVE...CURRYS...SIMSVILLE... THREE NOTCH AND PEROTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3173 8615 3179 8615 3179 8620 3183 8618
      3193 8618 3196 8619 3197 8622 3238 8578
      3208 8551 3166 8609
TIME...MOT...LOC 2016Z 314DEG 4KT 3222 8573 3178 8620

05
Special weather statement, Jun 26, 3:24 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CDT SUN JUN 26 2016

ALZ041-043>046-262115-
MACON AL-BULLOCK AL-MONTGOMERY AL-ELMORE AL-AUTAUGA AL-
324 PM CDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MACON...ELMORE...
NORTHWESTERN BULLOCK...EAST CENTRAL AUTAUGA AND CENTRAL MONTGOMERY
COUNTIES UNTIL 415 PM CDT...

AT 322 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR WEOKA MILLS TO NEAR PIKE ROAD. MOVEMENT
WAS SOUTH AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...  MONTGOMERY...PIKE ROAD...WAUGH
AND MOUNT MEIGS AROUND 330 PM CDT.  SANTUCK AROUND 355 PM CDT.
DEATSVILLE AROUND 410 PM CDT.
WETUMPKA...MEADVILLE...ELMORE...COOSADA...PINE LEVEL...BLUE RIDGE
AND   BOB WOODRUFF LAKE AROUND 415 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SPEIGNER...CLAUD...
WALLSBORO...WARE...JORDAN DAM...BRASSELL...BARACHIAS...HOLTVILLE...
TALLAPOOSA WATER PLANT AND CECIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3259 8651 3275 8631 3275 8618 3227 8580
      3212 8596 3200 8613
TIME...MOT...LOC 2022Z 357DEG 9KT 3271 8627 3227 8606

05
Special weather statement, Jun 26, 3:30 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
330 PM CDT SUN JUN 26 2016

ALZ045-046-048-050-262100-
BARBOUR AL-MACON AL-BULLOCK AL-RUSSELL AL-
330 PM CDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON...WESTERN
RUSSELL...NORTHEASTERN BULLOCK AND NORTHEASTERN BARBOUR COUNTIES
UNTIL 400 PM CDT...

AT 330 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR SEALE TO 8 MILES NORTH OF LAKEPOINT RESORT
STATE PARK. MOVEMENT WAS SOUTHWEST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  UCHEE AROUND 350 PM CDT.
  HAWKINSVILLE AROUND 355 PM CDT.
  HURTSBORO...SPRING HILL...GUERRYTON AND COMER AROUND 400 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LUGO...CREEK
STAND... RUTHERFORD...TWIN SPRINGS...BATESVILLE...THREE NOTCH AND
HATCHECHUBBE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3213 8506 3209 8505 3208 8505 3206 8506
      3204 8505 3187 8537 3208 8553 3226 8568
      3243 8521 3215 8504
TIME...MOT...LOC 2030Z 063DEG 17KT 3234 8525 3211 8510

05

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:56 PM CDTSpecial Weather StatementBMXDeKalb34 min
Jun 25, 8:17 PM CDTSevere Thunderstorm WarningBMXCherokee28 min
Jun 25, 8:46 PM CDTFlash Flood WarningBMXCherokee3 hr
Jun 26, 3:31 AM CDTHeat AdvisoryBMXAutauga, Barbour, Bibb, Bullock, Chilton, Dallas and 17 more17 hr
Jun 26, 1:24 PM CDTSpecial Weather StatementBMXBarbour36 min
Jun 26, 1:47 PM CDTSpecial Weather StatementBMXWalker28 min
Jun 26, 2:18 PM CDTSpecial Weather StatementBMXWalker27 min
Jun 26, 2:36 PM CDTSpecial Weather StatementBMXSumter24 min
Jun 26, 3:17 PM CDTSpecial Weather StatementBMXBullock, Pike28 min
Jun 26, 3:24 PM CDTSpecial Weather StatementBMXElmore, Montgomery51 min
Jun 26, 3:30 PM CDTSpecial Weather StatementBMXRussell30 min
Jun 26, 4:06 PM CDTSpecial Weather StatementBMXRussell39 min
Jun 26, 4:10 PM CDTSpecial Weather StatementBMXPike50 min
Jun 26, 4:25 PM CDTSpecial Weather StatementBMXElmore50 min
Jun 26, 4:43 PM CDTSpecial Weather StatementBMXChilton, Jefferson, Shelby32 min
Jun 26, 5:09 PM CDTSpecial Weather StatementBMXChilton36 min
Jun 26, 5:16 PM CDTSpecial Weather StatementBMXBlount, Chilton, St. Clair, Shelby29 min
Jun 26, 5:45 PM CDTSpecial Weather StatementBMXAutauga, Blount, Chilton, Coosa, St. Clair, Shelby and 1 more45 min
Jun 26, 6:00 PM CDTSpecial Weather StatementBMXLowndes30 min
Jun 26, 6:25 PM CDTSpecial Weather StatementBMXSt. Clair50 min
Jun 26, 6:30 PM CDTSpecial Weather StatementBMXAutauga, Coosa, Lowndes45 min
Jun 26, 6:44 PM CDTSpecial Weather StatementBMXDallas46 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.